Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

What is the remedy for lack of taste in a diabetic ?

Question is regarding my mother aged 65 yrs and diabetic since 15 yrs. recently she has developed tasteless in the tongue and is unable to eat food. eats very small quantity and is regularly taking tablets for diabetics. she feels inconvenient sensation during night and does not get sleep . How can she get back her taste back and what is the remedy for this?
Asked On : Mon, 26 Mar 2012
Answers:  3 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello kumar,

Welcome to

Disorders of taste and smell generally have been difficult to diagnose and treat, often because of a lack of knowledge and understanding of these senses and their disease states. An alteration in taste or smell may be a secondary process in various disease states, or it may be the primary symptom.

Much of what is perceived as a taste defect is truly a primary defect in olfaction (smell), which alters flavor. The components that comprise the sensation of flavor include the food's smell, taste, texture, and temperature. Each of these sensory modalities is stimulated independently to produce a distinct flavor when food enters the mouth.

Taste buds have a turnover of approximately 10 days. That means, every 10 days you have all new taste buds.

Endocrine disorders, such as Diabetes melletus, are one mechanism that can involve taste and olfactory disorders. Normal aging produces taste loss as well.

You state your mother takes medication for her diabetes. Does she regularly check her blood sugar levels? If so, are they in the appropriate range? Before eating, her blood sugar should be 120 or less. Two hours after eating, her blood sugar should be around 140. Her medication may need to be adjusted.

Correcting endocrine disorders with the appropriate medication may improve the taste disorder.

You may need to see your family physician to initiate a workup for her problem.

Be well,
Dr. Kimberly

Answered: Wed, 4 Apr 2012
I find this answer helpful
  User's Response
Hello Kumar,
Welcome to health care magic forum,
there is no any medicine for loss of taste in allopathy.
cause of tastelessness is very important in its treatment.
it may be due to indigestion or antibiotics or may be complication of diabetes.
take ginger with honey 2-3 times per day. it will improve the taste.
If not improved then take alternative treatment like homeopathy.
with help of homeopathy you will regain taste and also diabetes will improve.
So consult good classical homeopath. You will surely get benefit with homeopathy.

For more inquiry and/or online treatment write to:

Have a good health
Answered: Mon, 26 Mar 2012
  User's Response
hi welcome to hcm.see you have to monitor her blood sugar regularly because may be due to ups and down in reading may end in these type of symptoms.
concern any physician for that.
Answered: Mon, 26 Mar 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor